Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 196, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 2, 2004, 1:24 AM CDT for Red River Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 1:24 AM CDT (06:24 UTC)
- Expired
- Jun 2, 2004, 2:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Red River Parish, LA
The radar
The Shreveport radar (KSHV), 57 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 11:20 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3213 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
584 WUUS54 KSHV 020624 SVRSHV LAC081-020715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 122 AM CDT WED JUN 2 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RED RIVER PARISH IN NORTHWEST LOUISIANA * UNTIL 215 AM CDT * AT 122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JUST WEST OF HOWARD TO 5 MILES SOUTHWEST OF COUSHATTA...MOVING EAST NEAR 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HALL SUMMIT BY 145 AM CDT MARTIN BY 150 AM CDT THIS LINE OF STORMS WILL PRODUCE WIND GUSTS FROM 60 TO 70 MPH ALONG WITH HAIL TO NEAR PENNY SIZE. THIS IS A DANGEROUS STORM... SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... RED RIVER PARISH IN NORTHWEST LOUISIANA UNTIL 215 AM CDT. LAT...LON 3225 9356 3194 9336 3200 9315 3221 9323 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 8:30 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 1, 8:30 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 830 PM CDT TUE JUN 1 2004 .DISCUSSION... 00Z SHV SOUNDING SHOWS VERY WEAK FLOW IN THE LOWER TO MID LEVELS OF THE ATMOSPHERE BUT A VERY UNSTABLE ONE. SOUNDING IS VIRTUALLY UNCAPPED WITH OVER 4000 J/KG CAPE AND LIS OF -10. LAPSE DATA SUPPORTS THIS TYPE OF PROFILE CLEAR ACROSS TX WHERE SEVERE CONVECTION CONTINUES ACROSS N TX. LATEST SFC ANALYSIS SHOWING DRY LINE/SFC LOW AND ASSOCIATED WARM FRONT NEAR ABI WITH THE WARM FRONT RUNNING BASICALLY WEST TO EAST ACROSS THE RED RIVER INTO S AR. DRYLINE IS STARTING TO RETROGRADE BACK ACROSS W TX ATTM WHILE SOUTHWARD MOVING OUTFLOW BOUNDARY ACROSS N TX HAS BEEN THE FOCUS THUS FAR TONIGHT. WATERVAPOR SHOWING THAT UPSTREAM SHORTWAVE CONTINUES TO MOVE ESE ACROSS NW TX/SW OK AND LATEST RUC40 SHOWS THIS VORTMAX ACROSS NE TX JUST BEFORE SUNRISE. BELIEVE CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE IN ADVANCE OF THE SOUTHWARD MOVING OUTFLOW BOUNDARY AS THE LOW LEVEL JET INCREASES OVERNIGHT. UPSTREAM PROFILERS AT PALESTINE AND DEQUEEN NEARING 20KTS IN THE LOWER 5K ALREADY THIS EVENING. WILL UPDATE TO INCREASE POPS ALONG THE I-30 CORRIDOR OF NE TX/SE OK AND SW AR AND ADD HEAVY RAIN WORDING. SHORTWAVE ENERGY IS MOVING SLOWER COMPARED TO THE SYSTEM LAST NIGHT...THUS ACTIVITY MAY BE A LITTLE SLOWER MAKING IT INTO NE LA. WILL HAVE UPDATE OUT BY 930 PM...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 71 88 69 85 / 50 40 40 40 MLU 69 87 68 84 / 30 50 40 40 TXK 69 85 67 82 / 70 40 40 40 TYR 72 88 70 86 / 70 40 40 40 LFK 73 89 72 88 / 30 50 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
Hazardous weather outlook, Jun 1, 12:00 PM CDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUN 1 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-021100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON ACROSS NORTHEAST TEXAS AND NORTHWEST LOUISIANA...ALONG AND NEAR A FRONTAL BOUNDARY THAT WILL EXTEND FROM NORTH LOUISIANA INTO NORTHEAST TEXAS. THE ATMOSPHERE IS MOIST AND UNSTABLE AND ANY STORMS THAT DEVELOP...COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. TONIGHT...AN UPPER LEVEL DISTURBANCE MOVING INTO THE REGION...WILL TRIGGER ADDITIONAL THUNDERSTORMS. SOME OF THE STORMS COULD REACH SEVERE LIMITS...PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS AREA EXPECTED ACROSS THE AREA WEDNESDAY THROUGH THURSDAY. A COLD FRONT WILL MOVE SOUTH INTO THE REGION WEDNESDAY NIGHT...WITH THE BEST CHANCE OF SEVERE STORMS DURING THE LATE EVENING HOURS WEDNESDAY IN SOUTHEAST OKLAHOMA AND ADJACENT PORTIONS OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS. THESE STORMS WILL SPREAD EAST AND SOUTHEAST ACROSS THE REMAINDER OF EAST TEXAS AND INTO NORTHWEST LOUISIANA...POSSIBLY PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jun 1, 11:18 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1103 PM HAIL 3 N VALLIANT 34.05N 95.09W
06/01/2004 0.75 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
22Local storm report, Jun 1, 11:52 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1043 PM TSTM WND DMG HAWKINS 32.59N 95.20W
06/01/2004 WOOD TX BROADCAST MEDIA
TREE DOWN ON A HOUSE.
1110 PM TSTM WND DMG 2 S GLADEWATER 32.54N 94.95W
06/01/2004 GREGG TX LAW ENFORCEMENT
TREES DOWN.
1110 PM TSTM WND DMG LINDALE 32.51N 95.41W
06/01/2004 SMITH TX LAW ENFORCEMENT
NUMEROUS TREES DOWN
1120 PM TSTM WND DMG 2 W KILGORE 32.39N 94.90W
06/01/2004 GREGG TX LAW ENFORCEMENT
TREES DOWN.
1123 PM TSTM WND DMG WHITE OAK 32.53N 94.86W
06/01/2004 GREGG TX LAW ENFORCEMENT
TREES DOWN.
1123 PM TSTM WND DMG WHITEHOUSE 32.23N 95.22W
06/01/2004 SMITH TX LAW ENFORCEMENT
NUMEROUS TREES DOWN.
&&
22Local storm report, Jun 2, 12:00 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 AM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG JACKSONVILLE 31.97N 95.26W
06/01/2004 CHEROKEE TX BROADCAST MEDIA
LARGE TREE DOWN ON A HOUSE AND SEVERAL CARS DAMAGED BY
FALLING TREES.
1148 PM TSTM WND DMG HENDERSON 32.16N 94.80W
06/01/2004 RUSK TX LAW ENFORCEMENT
TREES DOWN.
&&
22Local storm report, Jun 2, 12:15 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 AM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1204 AM TSTM WND DMG 5 S CUSHING 31.74N 94.84W
06/02/2004 NACOGDOCHES TX LAW ENFORCEMENT
NUMEROUS TREES DOWN ALONG FM 225 BETWEEN CUSHING AND
DOUGLASS.
&&
22Special weather statement, Jun 2, 12:15 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 AM CDT WED JUN 2 2004 LAZ001>003-010>013-017>022-TXZ108>112-124>126-136>138-149>153- 165>167-020900- ANGELINA-BIENVILLE-BOSSIER-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-DE SOTO- FRANKLIN-GRANT-GREGG-HARRISON-JACKSON-LA SALLE-MARION-MORRIS- NACOGDOCHES-NATCHITOCHES-PANOLA-RED RIVER LA-RUSK-SABINE LA- SABINE TX-SAN AUGUSTINE-SHELBY-SMITH-TITUS-UPSHUR-WEBSTER-WINN-WOOD- 1215 AM CDT WED JUN 2 2004 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MOST OF NORTHEAST TEXAS AND MOST OF NORTHWEST LOUISIANA UNTIL 400 AM... A SQUALL LINE WILL CONTINUE TO PROPAGATE EASTWARD THROUGH THE WATCH AREA DURING THE OVERNIGHT HOURS. AS THIS LINE APPROACHES...YOU CAN EXPECT DAMAGING WIND GUSTS TO NEAR 70 MPH ALONG WITH LARGE HAIL.
Local storm report, Jun 2, 12:30 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1230 AM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG MARSHALL 32.54N 94.35W
06/02/2004 HARRISON TX LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT THE COUNTY.
&&
22The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:38 AM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 52 min |
| Jun 2, 1:05 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 85 min |
| Jun 2, 1:08 AM CDT | Severe Thunderstorm Warning | SHV | Bossier | 52 min |
| Jun 2, 1:12 AM CDT | Severe Thunderstorm Warning | SHV | Bossier | 48 min |
| Jun 2, 1:35 AM CDT | Severe Thunderstorm Warning | SHV | Webster | 55 min |
| Jun 2, 1:38 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 62 min |
| Jun 2, 1:41 AM CDT | Severe Thunderstorm Warning | SHV | Bienville | 94 min |
| Jun 2, 2:01 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 74 min |
| Jun 2, 2:16 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Winn | 64 min |
| Jun 2, 2:21 AM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln | 54 min |
| Jun 2, 3:00 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 60 min |
| Jun 2, 3:07 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.